Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jan 21, 2018, 7:23 PM CST for LeFlore County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 21, 2018, 7:23 PM CST (01:23 UTC)
- Expired
- Jan 21, 2018, 8:00 PM CST
- In force
- 37 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.88 in
- Wind
- 60.0 mph
County LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 74 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 21, 3:05 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
394
WUUS54 KTSA 220123
SVRTSA
OKC079-220200-
/O.NEW.KTSA.SV.W.0004.180122T0123Z-180122T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
723 PM CST SUN JAN 21 2018
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Southeastern Le Flore County in southeastern Oklahoma...
* Until 800 PM CST
* At 723 PM CST, a severe thunderstorm was located 5 miles southwest
of Muse, moving northeast at 45 mph.
HAZARD...60 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Muse... Big Cedar...
Hodgen...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3458 9492 3491 9470 3479 9445 3477 9445
3453 9483
TIME...MOT...LOC 0123Z 218DEG 41KT 3461 9483
TORNADO...POSSIBLE
HAIL...0.88IN
WIND...60MPH
$$2 follow-up statements
035
WWUS54 KTSA 220137
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
737 PM CST SUN JAN 21 2018
OKC079-220200-
/O.CON.KTSA.SV.W.0004.000000T0000Z-180122T0200Z/
Le Flore OK-
737 PM CST SUN JAN 21 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CST
FOR SOUTHEASTERN LE FLORE COUNTY...
At 737 PM CST, a severe thunderstorm was located 3 miles northeast of
Muse, moving northeast at 45 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Muse... Big Cedar...
Hodgen...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3466 9482 3491 9470 3479 9445 3477 9445
3460 9472
TIME...MOT...LOC 0137Z 218DEG 39KT 3470 9472
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$210
WWUS54 KTSA 220156
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
756 PM CST SUN JAN 21 2018
OKC079-220206-
/O.EXP.KTSA.SV.W.0004.000000T0000Z-180122T0200Z/
Le Flore OK-
756 PM CST SUN JAN 21 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LE FLORE COUNTY
WILL EXPIRE AT 800 PM CST...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tulsa.
LAT...LON 3466 9482 3491 9470 3479 9445 3477 9445
3460 9472
TIME...MOT...LOC 0156Z 218DEG 41KT 3486 9457
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 21, 5:50 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Jan 21, 5:50 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 550 PM CST Sun Jan 21 2018 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. Scattered rain showers and thunderstorms will continue to push across much of Eastern Oklahoma and also Northwest Arkansas through the evening hours as a cold front/dryline moves into the region. The greater potential among the TAF sites will be across Southeast Oklahoma and Northwest Arkansas. Periods of MVFR conditions with gusty winds will be possible within any thunderstorm development. Otherwise...VFR conditions will be possible overnight across the CWA with few/scattered high clouds behind the front. During the day Monday...gusty southwest to west winds along with scattered/broken MVFR to low VFR ceilings look to spread through the CWA as the upper low lifts east northeast across the Central Plains. && .PREV DISCUSSION... /Issued 218 PM CST Sun Jan 21 2018/ DISCUSSION... Main concern for this forecast package is the severe weather potential over the next 8 to 10 hours across portions of eastern Oklahoma and western Arkansas. Deep layer moisture has increased today per blended TPW products, especially across parts of the area to the southeast of I-44. In response, instability has increased some over the past few hours areawide, with mesoanalysis showing MUCAPEs currently from 500-1000 J/kg in parts of far southeast Oklahoma. Scattered showers have developed early this afternoon within the moist axis, although no lightning strikes have yet been detected to the north of the Red River. Some destabilization should continue through the mid to late afternoon hours, with strong wind fields supporting at least some potential for initial low-topped supercell development and an eventual transition to a linear structure. Damaging winds will be the main severe weather threat, with tornado potential being a secondary concern. Very high low level shear exists in parts of far southeast Oklahoma and west central Arkansas, which is consistent with local ensembled updraft helicity progs, and as such, the highest chance of a tornado will be located in this region, likely to the south and east of a line from Ozark to Fort Smith to Wilburton to Antlers. That being said, a nonzero tornado threat will exist almost all the way north to I-44. Instability will diminish through the evening hours, with the shower and thunderstorm chance ending between midnight and 3 am Monday. Wraparound cloud cover will overspread mainly northeast Oklahoma and northwest Arkansas during the day Monday, leading to a cloudy and blustery day, as westerly winds should also gust to near 40 mph at times. A Wind Advisory may be required tomorrow for some areas north of I-40. The windy conditions, low relative humidities, and lower cloud cover in parts of east central and southeast Oklahoma could lead to an increased fire danger tomorrow afternoon in locations that do not receive appreciable rainfall today and tonight. Tuesday through Thursday should be fairly quiet with temperatures near to above normal and dry conditions. Fire danger may increase some on Thursday as winds increase ahead of the next storm system that will move through Friday and into Saturday. Moisture does not look as abundant ahead of this system, with no more than an isolated thunderstorm chance across southeast Oklahoma and west central Arkansas Friday night. Cooler and drier weather will arrive behind the system to close out next weekend. && .PRELIMINARY POINT TEMPS/POPS... TUL 41 49 29 54 / 10 10 0 0 FSM 42 53 32 54 / 90 0 0 0 MLC 42 52 30 55 / 40 0 0 0 BVO 40 47 28 52 / 10 10 0 0 FYV 41 46 29 49 / 90 10 0 0 BYV 41 47 29 48 / 100 10 10 0 MKO 39 49 28 52 / 50 0 0 0 MIO 40 45 28 50 / 70 10 10 0 F10 40 50 29 54 / 20 0 0 0 HHW 42 56 32 57 / 90 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....20
Hazardous weather outlook, Jan 21, 5:05 PM CST, 2 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
505 PM CST Sun Jan 21 2018
ARZ001-002-010-011-019-020-029-OKZ049-053>076-221130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
505 PM CST Sun Jan 21 2018
...Tornado Watch for Western Arkansas and parts of Eastern Oklahoma...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Limited.
AREA....Along and east of a line from the northwest tip of
Arkansas to just of Hugo, Oklahoma.
ONSET...Now through 1am.
SEVERE THUNDERSTORM.
RISK...Elevated.
AREA...Along and east of a line from Miami, Oklahoma to near
Durant, Oklahoma.
ONSET...Now through 1am.
FLASH FLOOD.
RISK...Limited.
AREA...Along and east of a line from Miami, Oklahoma to near
Durant, Oklahoma.
ONSET...Now through 1am.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Mainly west of a Highway 75 in eastern Oklahoma.
ONSET...Now through 10pm.
DISCUSSION...
There is some potential for an isolated tornado this evening in
western Arkansas and parts of eastern Oklahoma as thunderstorms
continue to increase and winds aloft become more favorable for
storms. There is also the risk for a few damaging winds gusts
and isolated reports of hail near quarter size. The greatest
tornado potential, albeit limited, is expected to be along and
east of a line from Hugo to Fort Smith to Green Forest. The storms
will shift east and out of the area near or a little after
Midnight.
While storm motions will be fast, training of storms across
the same locations could result in locally excessive rainfall
with some risk of flooding.
Drier air coming in from the west with gusty winds will promote
some enhancement of fire spread in eastern Oklahoma this evening
behind the storms.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY...Limited Fire Weather Potential.
TUESDAY...No Hazards.
WEDNESDAY...No Hazards.
THURSDAY...No Hazards.
FRIDAY...Thunderstorm Potential...High Wind Potential.
SATURDAY...No Hazards.
EXTENDED DISCUSSION...
Gusty winds behind the cold front will result in some enhancement
of the fire spread potential tomorrow in eastern Oklahoma and
northwest Arkansas. The higher potential is likely to be in
southeast Oklahoma and west-central Arkansas.
The next weather system to approach the region could result in
some thunderstorm activity on Friday.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, Jan 21, 5:55 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Tulsa OK
555 PM CST SUN JAN 21 2018
OKZ070-071-220030-
Muskogee OK-McIntosh OK-
555 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MCINTOSH AND CENTRAL
MUSKOGEE COUNTIES UNTIL 630 PM CST...
At 555 PM CST, a strong thunderstorm was located near Vivian, moving
northeast at 50 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations in or near the path include...
Eufaula... Checotah...
Rentiesville... Stidham...
Lake Eufaula State Park... Vivian...
Onapa...
This includes Interstate 40 in Oklahoma between mile markers 256 and
274.
LAT...LON 3562 9559 3542 9527 3530 9548 3530 9550
3527 9552 3522 9561 3522 9562 3523 9562
3524 9560 3525 9561 3522 9568 3520 9568
3520 9571 3525 9577
TIME...MOT...LOC 2355Z 216DEG 41KT 3527 9568Special weather statement, Jan 21, 6:02 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Tulsa OK
602 PM CST SUN JAN 21 2018
ARZ019-220030-
Crawford AR-
602 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CRAWFORD COUNTY UNTIL 630
PM CST...
At 602 PM CST, a strong thunderstorm was located over Van Buren,
moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Fort Smith... Van Buren...
Cedarville... Mountainburg...
Alma... Mulberry...
Dyer... Chester...
Rudy... Lake Fort Smith...
Figure Five... Kibler...
Concord... Shibley...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 2 and 18.
Interstate 540 between mile markers 1 and 4.
Interstate 49 between mile markers 22 and 38.
A tornado watch remains in effect until 1100 PM CST for northwestern
and west central Arkansas.
LAT...LON 3565 9407 3558 9407 3558 9406 3537 9426
3540 9435 3542 9435 3545 9440 3575 9426
3566 9406
TIME...MOT...LOC 0002Z 213DEG 34KT 3545 9432Special weather statement, Jan 21, 6:04 PM CST, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
604 PM CST SUN JAN 21 2018
OKZ076-220030-
Le Flore OK-
604 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LE FLORE COUNTY
UNTIL 630 PM CST...
At 604 PM CST, a strong thunderstorm was located 12 miles west of
Octavia, moving northeast at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations in or near the path include...
Whitesboro... Muse...
Big Cedar... Honobia...
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3468 9494 3483 9487 3462 9458 3451 9477
3451 9494
TIME...MOT...LOC 0004Z 213DEG 34KT 3450 9492Special weather statement, Jan 21, 6:34 PM CST, 49 minutes before
Special Weather Statement
National Weather Service Tulsa OK
634 PM CST SUN JAN 21 2018
OKZ076-220100-
Le Flore OK-
634 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LE FLORE COUNTY
UNTIL 700 PM CST...
At 634 PM CST, a strong thunderstorm was located 6 miles northeast of
Muse, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Poteau... Heavener...
Wister... Howe...
Heavener Runestone State Park... Lake Wister State Park...
Hodgen...
A tornado watch remains in effect until 1100 PM CST for southeastern
Oklahoma.
LAT...LON 3474 9485 3508 9469 3496 9445 3483 9445
3465 9470
TIME...MOT...LOC 0034Z 213DEG 33KT 3476 9472Special weather statement, Jan 21, 6:41 PM CST, 42 minutes before
Special Weather Statement
National Weather Service Tulsa OK
641 PM CST SUN JAN 21 2018
ARZ029-220115-
Sebastian AR-
641 PM CST SUN JAN 21 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SEBASTIAN COUNTY UNTIL
715 PM CST...
At 641 PM CST, a strong thunderstorm was located 3 miles southwest of
Hartford, moving northeast at 40 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations in or near the path include...
Fort Smith... Greenwood...
Mansfield... Hackett...
Hartford... Huntington...
Midland... Excelsior...
Burnville... Jenny Lind...
Patterson... Arkola...
Crossroads... Witcherville...
Dayton... Milltown...
Rye Hill...
A tornado watch remains in effect until 1100 PM CST for west central
Arkansas...and southeastern Oklahoma.
LAT...LON 3516 9410 3514 9412 3514 9414 3513 9414
3508 9420 3508 9422 3506 9425 3506 9423
3495 9435 3496 9437 3495 9438 3495 9441
3493 9444 3494 9445 3515 9444 3531 9436
TIME...MOT...LOC 0041Z 213DEG 33KT 3499 9443Special weather statement, Jan 21, 7:10 PM CST, 13 minutes before
Special Weather Statement National Weather Service Tulsa OK 710 PM CST SUN JAN 21 2018 OKZ049-076-220145- Pushmataha OK-Le Flore OK- 710 PM CST SUN JAN 21 2018 ...SIGNIFICANT WEATHER ADVISORY FOR FAR NORTHEASTERN PUSHMATAHA AND SOUTHWESTERN LE FLORE COUNTIES UNTIL 745 PM CST... At 709 PM CST, a strong thunderstorm was located 14 miles west of Octavia, moving northeast at 40 mph. Wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Whitesboro... Muse... Big Cedar... Honobia... A tornado watch remains in effect until 1100 PM CST for southeastern Oklahoma. LAT...LON 3481 9492 3464 9458 3451 9475 3451 9501 TIME...MOT...LOC 0109Z 212DEG 35KT 3449 9495
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 21, 6:04 PM CST | Special Weather Statement | TSA | LeFlore | 26 min |
| Jan 21, 6:34 PM CST | Special Weather Statement | TSA | LeFlore | 26 min |
| Jan 21, 6:42 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| Jan 21, 7:10 PM CST | Special Weather Statement | TSA | LeFlore | 35 min |
| Jan 21, 7:19 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 26 min |
| Jan 21, 7:42 PM CST | Special Weather Statement | TSA | McIntosh, Muskogee | 33 min |
| Jan 21, 8:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee, Wagoner | 28 min |
| Jan 21, 8:25 PM CST | Special Weather Statement | TSA | Cherokee | 35 min |
| Jan 21, 8:27 PM CST | Areal Flood Advisory | TSA | LeFlore, Pushmataha | 3 hr |
| Jan 21, 8:47 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Jan 21, 9:36 PM CST | Special Weather Statement | TSA | LeFlore | 39 min |
| Jan 21, 10:29 PM CST | Special Weather Statement | TSA | LeFlore | 31 min |
| Jan 21, 10:37 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 23 min |
| Jan 22, 8:57 AM CST | Wind Advisory | TSA | Creek, Haskell, Latimer, McIntosh, Muskogee, Okfuskee and 6 more | 9 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.